What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 15, 5:08 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 15, 5:08 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
608 PM EDT Fri Mar 15 2019
.SYNOPSIS...
Strong low pressure passing well to the north of the region
will push a cold front through the area this evening. High
pressure will build into the Mid-Atlantic Saturday into early
Sunday. Weak low pressure will pass to the south of the forecast
area late Sunday into early Monday. High pressure will return
Tuesday into early Wednesday then another cold front approaches
and crosses the region from the north early Thursday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A cold front extended along the Interstate 81 Corridor in
Pennsylvania and Maryland around 6:00 PM. The boundary will
continue to move to the east and it should pass off the coast by
10 o'clock or so.
Showers and scattered thunderstorms will continue ahead of the
boundary. The thunderstorms will be accompanied by lightning,
small hail and perhaps some wind gusts in excess of 35 MPH.
Once the front passes, the precipitation will come to an end
and the sky is expected to become partly cloudy.
The south to southwest wind will shift to the west with the
arrival of the cold front. Temperatures will begin to drop and
they should fall to the upper 30s and lower 40s in much of our
region by daybreak.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Cold air advection will be the main story on Saturday. Dry,
northwesterly flow is expected in the wake of the cold front
this evening. There is potential for lake effect showers to
develop. However, it is unlikely that these will reach as far SE
as our area.
With a tight pressure gradient, expect winds gusting around 30
mph across the region, with higher gusts possible in the higher
terrain of the Poconos and NW NJ.
Temperatures are expected to be around 5 degrees below normal,
with highs ranging from the upper 30s in the Poconos to near 50
along the coast and in portions of Delmarva.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Sat night and Sunday...High pressure builds over the area late
Saturday and then moves offshore Sunday. Fair weather is
expected, but clouds will increase later Sunday afternoon. Highs
Sunday will be mostly in the low/mid 40s, so some 6 to 8
degrees below normal.
Sunday night/Monday...Weak low pressure is shown by the NAM/GFS
models moving across Delmarva and srn NJ. A band of (mostly)
light QPF is being painted across the area with somewhat
marginal rain/snow temperatures. The trend for these two models
is somewhat great QPF that previously shown. The CMC/ECMWF
models are showing the low, but much lighter QPF. Right now,
this appears to be the better fit with the pattern, so we'll
just keep some slight chc or very low chc pops for these periods
attm. Temperatures will remain 5 degrees or so below normal,
with highs Monday in the mid/upper 40s in most areas with low
40s across the north.
Monday night thru Wednesday...A return to dry weather with high
pressure once again building across the region. Temperatures
will be mostly in the upper 40s to around 50 both Tue/Wed, so
readings a little below normal. Lows will be in the 20s Mon
night and upper 20s/low 30s for Tue night.
Wednesday night/Friday...Models show an upper trough crossing
the Middle Atlantic. The diverse solutions show that some light
qpf is possible across the area, so some slight chc pops are
included in the fcst. Temperatures will likely be warm enough by
then for rain. Highs in the low/mid 50s for Wed/Thu.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This evening: Showers and thunderstorms are expected with brief
MVFR or IFR conditions. A few of the stronger storms could
produce strong and gusty winds, but potential is too low to
include that in the TAFs at this time.
Tonight: Cold front arrives between 23 and 03Z at the TAF
sites, bringing an abrupt shift to northwesterly winds and a
quick improvement back to VFR conditions. Northwesterly winds
may gust up to 20 kt within the first few hours of the initial
wind shift, but should settle at 10 to 15 kt for the overnight
hours.
Saturday: VFR conditions are expected through the day. West
northwesterly winds will increase once again during the morning
and could gust around 25 kt for most of the day.
Outlook...
Sat night thru Sunday...VFR expected. Northwest winds around 10
kts.
Sun night thru Monday...Restrictions possible with light snow
and rain especially KILG/KMIV/KACY.
Mon night thru Wed...Mostly VFR.
&&
.MARINE...
Small Craft Advisory conditions are expected to continue
through tomorrow. On the Delaware Bay, there may be a brief lull
in SCA winds this evening, but the lull should be less than 6
hours, so have continued the SCA through the day tomorrow.
Some thunderstorms this evening will be capable of producing
strong wind gusts around 40 kt.
Outlook...
Sat night...SCA conditions diminishing. Fair.
Sunday...Sub-SCA. Fair.
Sunday night thru Monday...Sub-SCA. Rain/snow possible.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Sunday for ANZ452>455.
Small Craft Advisory until 5 AM EDT Sunday for ANZ450-451.
Small Craft Advisory until 8 PM EDT Saturday for ANZ430-431.
&&
Synopsis...Staarmann
Near Term...Iovino
Short Term...Johnson
Long Term...O'Hara
Aviation...Johnson/O'Hara/Iovino
Marine...Johnson/O'HaraHazardous weather outlook, Mar 15, 2:10 PM EST, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
310 PM EDT Fri Mar 15 2019
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-161915-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
310 PM EDT Fri Mar 15 2019
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-161915-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
310 PM EDT Fri Mar 15 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
Some of the thunderstorms this evening could produce wind gusts
above 34 kt.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Mar 15, 5:08 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
608 PM EDT FRI MAR 15 2019
PAZ060-152245-
Berks-
608 PM EDT FRI MAR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BERKS COUNTY...
At 606 PM EDT, a strong thunderstorm was located over Denver, or near
Ephrata, moving northeast at 55 mph.
Local wind gusts up to 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Kutztown, Fleetwood, Sinking Spring,
Laureldale, Wernersville, Topton, Leesport, Bally, Bechtelsville,
Lyons, Spring Ridge, Fairview Hgts, Shillington, West Reading,
Boyertown, Mount Penn and Mohnton.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is increasing with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4063 7582 4044 7553 4029 7567 4020 7598
4032 7615
TIME...MOT...LOC 2206Z 235DEG 46KT 4024 7611
GorseLocal storm report, Mar 15, 5:16 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
616 PM EDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL NORTH WHITEHALL TWP 40.69N 75.59W
03/15/2019 E0.25 INCH LEHIGH PA TRAINED SPOTTER
0510 PM HAIL NORTH CATASAUQUA 40.66N 75.48W
03/15/2019 E0.25 INCH NORTHAMPTON PA PUBLIC
&&Special weather statement, Mar 15, 5:27 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
627 PM EDT FRI MAR 15 2019
NJZ007-PAZ062-152300-
Warren-Northampton-
627 PM EDT FRI MAR 15 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WARREN AND
NORTHEASTERN NORTHAMPTON COUNTIES...
At 624 PM EDT, a cluster of strong thunderstorms was over Tatamy, or
near Easton, moving northeast at 40 mph. Additional storms were in
Warren County.
Local wind gusts up to 40 mph and half inch hail are possible with
these storms.
Locations impacted include...
Easton, Hackettstown, Washington, Blairstown, Nazareth, Bangor,
Belvidere, Harmony, Oxford, Hope, Belfast, Tatamy, East Bangor, Great
Meadows-Vienna, Brass Castle, Allamuchy-Panther Valley, Roxburg,
Columbia, Beatyestown and Stockertown.
Heavy rainfall is also occurring, and may cause localized flooding.
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring, especially with the
storm in eastern Northampton County as of 624 PM. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
LAT...LON 4089 7480 4086 7480 4084 7483 4084 7482
4082 7483 4079 7488 4069 7528 4077 7534
4105 7493
TIME...MOT...LOC 2224Z 239DEG 34KT 4075 7527
GorseSpecial weather statement, Mar 15, 5:43 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
643 PM EDT FRI MAR 15 2019
NJZ001-007-008-152315-
Morris-Sussex-Warren-
643 PM EDT FRI MAR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT MORRIS...SOUTHEASTERN SUSSEX AND
CENTRAL WARREN COUNTIES...
At 642 PM EDT, a strong thunderstorm was located over Oxford, or 15
miles northeast of Easton, moving northeast at 50 mph. There are
other heavy showers and embedded thunderstorms ahead of this
stronger storm.
Local wind gusts up to 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
Dover, Hopatcong, Lincoln Park, Kinnelon, Hackettstown, Boonton,
Butler, Wharton, Washington, Rockaway, Morris Plains, Mount
Arlington, Mountain Lakes, Stanhope, Riverdale, Netcong, Belvidere,
Oxford, Hope and Victory Gardens.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4091 7433 4086 7433 4077 7487 4078 7490
4077 7491 4074 7506 4085 7510 4085 7507
4088 7505 4111 7448 4109 7450 4104 7450
4105 7445 4102 7443 4103 7442 4100 7430
4097 7428 4092 7429 4090 7427
TIME...MOT...LOC 2242Z 246DEG 45KT 4082 7499
GorseSpecial weather statement, Mar 15, 5:53 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
653 PM EDT FRI MAR 15 2019
NJZ007>009-PAZ062-152330-
Morris-Hunterdon-Warren-Northampton-
653 PM EDT FRI MAR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORRIS...
NORTHEASTERN HUNTERDON...SOUTHERN WARREN AND SOUTHEASTERN NORTHAMPTON
COUNTIES...
At 652 PM EDT, a strong thunderstorm was located over Alpha, or near
Easton, moving northeast at 50 mph.
Local wind gusts up to 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
Easton, Forks, Hackettstown, Wilson, Washington, Harmony, Oxford,
Alpha, Glen Gardner, Hampton, West Easton, Califon, Bloomsbury,
Glendon, Brass Castle, Long Valley, Great Meadows-Vienna,
Allamuchy-Panther Valley, Pleasant Valley and Roxburg.
Heavy rainfall is also occurring, and may cause localized flooding.
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4063 7523 4071 7529 4094 7480 4073 7470
TIME...MOT...LOC 2252Z 244DEG 42KT 4069 7516
Gorse
Local storm report, Mar 15, 6:25 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 PM EDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL OXFORD 40.81N 75.00W
03/15/2019 M0.25 INCH WARREN NJ TRAINED SPOTTER
PEA TO HALF INCH HAIL.
&&